Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 86, NWS Green Bay, WI

December 30, 2012

NWS Green Bay, WI issued this small craft advisory at Dec 30, 2012, 4:21 AM CST. It took effect at Dec 30, 2012, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2012, 4:21 AM CST (10:21 UTC)
In effect from
Dec 30, 2012, 9:00 PM CST
Expired
Dec 31, 2012, 9:00 AM CST
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WHUS73 KGRB 301021
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
421 AM CST SUN DEC 30 2012

...INCREASING SOUTHWEST WINDS EXPECTED THIS EVENING...

.SOUTHWEST WINDS WILL INCREASE AHEAD OF A COLD FRONT EXPECTED TO
PASS THROUGH THE STATE TONIGHT.

LMZ521-522-541>543-301830-
/O.NEW.KGRB.SC.Y.0086.121231T0300Z-121231T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
421 AM CST SUN DEC 30 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST MONDAY. 

* SOUTHWEST WINDS OF 15 TO 25 KTS ARE EXPECTED LATER THIS EVENING
  AND TONIGHT.

* WAVES FROM 2 TO 4 FT ARE EXPECTED ON THE BAY...4 TO 6 FEET ON
  THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
614 
WHUS73 KGRB 301609
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1009 AM CST SUN DEC 30 2012

...INCREASING SOUTHWEST WINDS EXPECTED THIS EVENING...

.SOUTHWEST WINDS WILL INCREASE AHEAD OF A COLD FRONT EXPECTED TO
PASS THROUGH THE STATE LATE TONIGHT.

LMZ521-522-541>543-310015-
/O.CON.KGRB.SC.Y.0086.121231T0300Z-121231T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1009 AM CST SUN DEC 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST MONDAY...

* SOUTHWEST WINDS OF 15 TO 25 KTS ARE EXPECTED LATER THIS 
  EVENING AND TONIGHT. 

* WAVES FROM 2 TO 4 FT ARE EXPECTED ON THE BAY...4 TO 6 FEET ON 
  THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
966 
WHUS73 KGRB 302058
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
258 PM CST SUN DEC 30 2012

...INCREASING SOUTHWEST WINDS EXPECTED THIS EVENING...

.SOUTHWEST WINDS WILL INCREASE AHEAD OF A COLD FRONT EXPECTED TO
PASS THROUGH THE STATE LATE TONIGHT.

LMZ521-522-541>543-310500-
/O.CON.KGRB.SC.Y.0086.121231T0300Z-121231T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
258 PM CST SUN DEC 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST MONDAY...

* SOUTHWEST WINDS OF 15 TO 25 KTS ARE EXPECTED LATER THIS 
  EVENING AND TONIGHT. 

* WAVES FROM 2 TO 4 FT ARE EXPECTED ON THE BAY...AND TO 4 TO 7
  FEET ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
484 
WHUS73 KGRB 310317
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
917 PM CST SUN DEC 30 2012

...INCREASING SOUTHWEST WINDS EXPECTED TONIGHT...

.SOUTHWEST WINDS WILL INCREASE AHEAD OF A COLD FRONT EXPECTED TO
PASS THROUGH THE STATE LATE TONIGHT.

LMZ521-522-541>543-311130-
/O.CON.KGRB.SC.Y.0086.000000T0000Z-121231T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
917 PM CST SUN DEC 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

* SOUTHWEST WINDS OF 15 TO 25 KTS ARE EXPECTED BY LATE TONIGHT.

* WAVES TO 2 TO 4 FT ARE EXPECTED ON THE BAY...AND TO 4 TO 7 
  FEET ON THE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
653 
WHUS73 KGRB 311038
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
438 AM CST MON DEC 31 2012

...GUSTY WEST WINDS THIS MORNING...

.WEST WINDS WILL BE GUSTY BEHIND A COLD FRONT MOVING INTO LAKE
MICHIGAN THIS MORNING.

LMZ521-522-541>543-311500-
/O.CON.KGRB.SC.Y.0086.000000T0000Z-121231T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
438 AM CST MON DEC 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* GUSTY WEST WINDS OF 15 TO 25 KTS ARE EXPECTED EARLY THIS MORNING.

* WAVES WILL SUBSIDE TO 2 TO 4 FT BY NOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 4:13 AM CST, 8 minutes earlier.

Area forecast discussion, Dec 30, 4:13 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
413 AM CST SUN DEC 30 2012

.SHORT TERM...TODAY AND MONDAY. CONCERNS THIS PERIOD...SKYCON
THIS MORNING/TEMPS THROUGH THE PERIOD.

DEVELOPING SPLIT FLOW PATTERN OVER EASTERN 2/3RDS OF COUNTRY THIS
PERIOD...WITH REGION BECOMING UNDER COLDER NORTHWEST FLOW OF
NORTHERN STREAM BY THE END OF THE PERIOD.

AT THE SURFACE...RIDGE MOVING THROUGH REGION...DRIER AIR WITH
RIDGE WORKING TO ERODE LOW CLOUDS OVER THE CWA THIS
MORNING...THOUGH SLOWER THAN EXPECTED EXIT OF CLOUDS AND A LIGHT
GRADIENT KEEPING TEMPS FROM DROPPING OVER REGION. LIMITED MIXING
TODAY AS WARMER AIR MOVES NORTH OVER EXTENSIVE SNOW COVER OVER
WESTERN LAKES. THIS TO LIMIT HIGH TEMPS TODAY...EVEN AS 850MB
TEMPS RISE TO -3C. WENT SLIGHTLY HIGHER THAN PREVIOUS
PACKAGE...GIVEN WARMER START.

LOW PRESSURE WILL PASS THROUGH ONTARIO TONIGHT...DRAGGING COLD
FRONT OVER STATE. MODELS ALL INDICATING STRONG WARM ADVECTION
TONIGHT AHEAD OF FRONT WITH INCREASING LOW LEVEL FLOW. WILL GO
WITH SMALL CRAFT ADVISORY FOR LAKE AND BAY GIVEN BETTER MIXING AND
925MB WINDS AROUND 35KTS. EXPECT EVENING TEMPS TO BE STEADY OR
RISE...WITH MAXES FOR DAY LIKELY IN THE EVENING. MODEL CROSS SECTIONS
SHOW SOME LIFT AND AN INCREASE IN LOW LEVEL MOISTURE JUST AHEAD OF
FRONT. TEMPERATURE PROFILES THOUGH INDICATE A POSSIBLE LACK OF ICE
CRYSTALS LEADING TO THOUGHTS OF FZDZ. WILL EXTEND PREVIOUS SHIFTS
THOUGHTS OVER ENTIRE CWA AND INDICATE SLIGHT CHANCE OF LIGHT SNOW
OR FZDZ BETWEEN 06 AND 12Z.

ISSUE FOR MON...POSSIBLE LES OFF SUPERIOR. DELTA T'S
SUFFICIENT...THOUGH WIND DIRECTION A BIT TOO WESTERLY AND
INVERSION HEIGHTS ON LOW SIDE. WILL STAY WITH CHANCE WORDING.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY.

NORTHERN BRANCH OF THE UPPER LEVEL FLOW IS EXPECTED TO BE THE MAIN
INFLUENCE ON THE AREAS WEATHER. IT WILL BRING COLDER AIR FROM
CENTRAL CANADA INTO THE GREAT LAKES REGION...AND OCCASIONAL SHORT
WAVES. THE SHORT WAVES SHOULD NOT HAVE MUCH MOISTURE ASSOCIATED
WITH THEM...AND THEIR TIMING MAY BE A BIT CHALLENGING. COLD
NORTHERLY FLOW OVER THE GREAT LAKES COULD BRING SOME LAKE EFFECT
SNOW SHOWERS TO THE AREA. HAVE A CHANCE FOR SNOW SHOWERS IN VILAS
COUNTY MONDAY EVENING...BUT OTHERWISE NOTHING HIGHER THAN SLIGHT
CHANCE POPS DURING THE PERIOD.

COLDER AIR WILL BE IN PLACE MONDAY NIGHT...SO CLEARING SKIES
COULD RESULT IN TEMPERATURES NEAR -10F IN MAINLY CENTRAL
WISCONSIN. WIND CHILLS WILL BE QUITE LOW LATE MONDAY NIGHT INTO
EARLY TUESDAY MORNING. SO SOME -25 WIND CHILLS ARE POSSIBLE.

GENERALLY COLDER THAN NORMAL DURING THE PERIOD WITH NO SIGNIFICANT
PRECIPITATION EXPECTED...OTHER THAN ANY LAKE EFFECT SNOW SHOWERS THAT
MAY DEVELOP.
&&

.AVIATION...WIDESPREAD MVFR CIGS AND SCT FLURRIES COVERED THE
FORECAST AREA LATE THIS EVENING. A FEW BREAKS WERE STARTING TO
OPEN UP IN FAR NE WI...LIKELY DUE TO DOWNSLOPING WEST WINDS.
THE BACK EDGE OF THE LOW CLOUDS IN FAR EASTERN MN AND WSTRN WI HAS
SLOWED ITS EASTWARD PROGRESSION...SO HAVE BACKED OFF ON THE TIMING
OF ANY CLEARING FOR THE OVERNIGHT HOURS. IT IS POSSIBLE THAT THE
BREAKS OVER FAR NE WI COULD EXPAND TO THE GRB TAF SITE...BUT NOT
CONFIDENT ENOUGH IN THAT TO GO WITH PREVAILING VFR CONDITIONS LATE
TONIGHT. WILL HAVE A TEMPO GROUP WITH SCT CONDITIONS FOR ALL OF
THE TAF SITES AFTER 10Z/SUN...THEN PREVAILING SCATTERED SKY COVER
AFTER 14Z/SUN. A CLIPPER SYSTEM AND ASSOCIATED COLD FRONT IS
EXPECTED TO APPROACH THE REGION ON SUNDAY EVG. SOME LLWS IS EXPECTED
TO DEVELOP AHEAD OF THE FRONT...STARTING IN THE EARLY EVENING. THERE
IS A SMALL CHANCE OF SOME FREEZING DRIZZLE DEVELOPING AT THE
RHI/AUW/CWA TAF SITES LATE SUN EVG...BUT CONFIDENCE IS TOO LOW TO
INCLUDE IN THE TAFS AT THIS TIME. HAVE INCREASED LOW CLOUDS AT
THOSE SITES AFT 04Z/MON THOUGH.

KIECKBUSCH
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/MG
Hazardous weather outlook, Dec 29, 3:05 PM CST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
305 PM CST SAT DEC 29 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-302115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
305 PM CST SAT DEC 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

SNOW SHOWERS COULD CAUSE SCATTERED SLIPPERY SPOTS ON ROADWAYS IN
NORTH-CENTRAL WISCONSIN ON MONDAY. SOME PATCHY FREEZING DRIZZLE IS
ALSO POSSIBLE ACROSS CENTRAL WISCONSIN BETWEEN ABOUT MIDNIGHT AND
6 AM MONDAY MORNING.

A FEW INCHES OF LAKE EFFECT SNOW ARE ALSO POSSIBLE IN THE
TRADITIONAL LAKE SUPERIOR SNOW BELT REGION OF NORTHERN WISCONSIN
MONDAY NIGHT AND AGAIN LATE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD FINAL SNOWFALL MEASUREMENTS TO
THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-302115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
305 PM CST SAT DEC 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AK/ESB

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.